Rolf Gohm

Senior Lecturer

Contact Details

Room Number..........:  4.11
Building....................:  Physical Sciences
Phone.......................:   +44 (0)1970 622751
E-Mail........................:   rog
Home Page...............:   Personal

External Publication Websites:
Google Scholar
ResearchGate

Biography

Born and brought up in the south-west of Germany, Dr. Rolf Gohm studied Mathematics in Stuttgart and obtained a PhD in Tuebingen (1993). Since that time he is interested in the analytical, algebraic and probabilistic structures motivated by quantum physics. As a Research and Teaching Assistant in Greifswald, at the Baltic Sea, he wrote a habilitation thesis which in 2004 was published as a book with the title “Noncommutative Stationary Processes”. In 2005 he moved to England as a Lecturer in Pure Mathematics at the University of Reading and in 2007 he started as a Lecturer in Mathematics at Aberystwyth University.

Research Groups

Research Interests

  • My Interests are:
    • Noncommutative Probability Theory
    • Operator Algebras
    • Operator Theory
    • Quantum Control

    The quantum revolution in physics has also inspired new directions in mathematical research, by introducing new kinds of noncommutative structures. In particular, noncommutative probability merges probability theory with quantum physics. This provides starting points for excursions into the deep pure mathematics of operator algebras and operator theory and leads naturally to exciting new applications such as quantum control.

Teaching Areas

Modules Taught

Publications

Universal Preparability of States and Asymptotic CompletenessGohm, R., Haag, F. & Kuemmerer, B. 2017 In : Communications in Mathematical Physics.352, 1, p. 59-9436 p.
Semi-cosimplicial objects and spreadabilityEvans, G., Gohm, R. & Köstler, C. M. 2016 In : Rocky Mountain Journal of Mathematics.20 p.
Weak Markov Processes as Linear SystemsGohm, R. 2015 In : Mathematics of Control, Signals, and Systems (MCSS).27, 3, p. 375-41339 p.
A Trotter-Kato Theorem for Quantum Markov LimitsBouten, L., Gohm, R., Gough, J. & Nurdin, H. 2015 In : EPJ Quantum Technology.2, 1, 15 p., 9
Functional Models and Minimal Contractive LiftingsDey, S., Gohm, R. & Haria, K. 2014 In : Complex Analysis and Operator Theory.9, 4, p. 933-95523 p.
Transfer Functions for Pairs of Wandering SubspacesGohm, R. 2012 Spectral Theory, Mathematical System Theory, Evolution Equations, Differential and Difference Equations: 21st International Workshop on Operator Theory and Applications, Berlin, July 2010. Arendt, W., Ball, J., Behrndt, J., Foerster, K-H., Mehrmann, V. & Trunk, C. (eds.). Basel: Springer Nature, Vol. 221, p. 385-39814 p. (Operator Theory: Advances and Applications; vol. 221)
Noncommutative independence in the infinite braid and symmetric groupGohm, R. & Köstler, C. M. 2012 In : Banach Center Publications.96, p. 193-20614 p.
Characteristic Functions of LiftingsDey, S. & Gohm, R. 2011 In : Journal of Operator Theory.65, 1, p. 17-4529 p.
Non-commutative Markov chains and multi-analytic operatorsGohm, R. 2010 In : Journal of Mathematical Analysis and Applications.364, 1, p. 275-28814 p.
Noncommutative Independence from the Braid Group B?Gohm, R. & Köstler, C. 2009 In : Communications in Mathematical Physics.289, 2, p. 435-48248 p.
Noncommutative Independence from the Braid Group B∞Gohm, R. & Köstler, C. M. 2009 In : Communications in Mathematical Physics.289, 2, p. 435-48248 p.
Linear quantum feedback networksGough, J. E., Gohm, R. & Yanagisawa, M. 2008 In : Physical Review A.78, 6, 62104
Characteristic Functions for Ergodic TuplesDey, S. & Gohm, R. 2007 In : Integral Equations and Operator Theory.58, 1, p. 43-6321 p.
Non-commutative symbolic codingGohm, R., Kuemmerer, B. & Lang, T. 2006 In : Ergodic Theory and Dynamical Systems.26, 5, p. 1521-154828 p.
Constructing extensions of CP-maps via tensor dilations with rhe help of von Neumann modulesGohm, R. & Skeide, M. 2005 In : Infinite Dimensional Analysis, Quantum Probability and Related Topics.8, 2, p. 291-30515 p.
A probabilistic index for completely positive maps and an applicationGohm, R. 2003 In : Journal of Operator Theory.54, 2, p. 339-36123 p.